Alert archive / Nebraska / Red Flag Warnings in 2022
Red Flag Warning 27, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Jul 18, 2022, 1:09 AM MDT for 11 counties in Nebraska. It took effect at Jul 18, 2022, 12:00 PM MDT. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2022, 1:09 AM MDT (07:09 UTC)
- In effect from
- Jul 18, 2022, 12:00 PM MDT
- Expired
- Jul 19, 2022, 7:00 PM MDT
- In force
- 31 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 2440 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted.
705 WWUS83 KLBF 180709 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 209 AM CDT Mon Jul 18 2022 ...STRONG WINDS, LOW HUMIDITY AND INTENSE HEAT HEADING FOR PARTS OF WESTERN NEBRASKA TODAY... .Afternoon temperatures will reach 100 to 105 degrees this afternoon across the eastern Nebraska Panhandle, western Sandhills and far southwestern Nebraska. With the heat, low relative humidity and gusty southerly winds, critical fire weather conditions are likely this afternoon into the early evening hours. There is also a threat for high based, dry thunderstorms which may produce lightning and gusty erratic winds in the vicinity of thunderstorms. NEZ204-210-190200- /O.UPG.KLBF.FW.A.0021.220718T1800Z-220719T0200Z/ /O.NEW.KLBF.FW.W.0027.220718T1800Z-220719T0200Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin- 109 AM MDT Mon Jul 18 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND LOW RELATIVE HUMIDITY AND THE THREAT FOR DRY THUNDERSTORMS FOR THE EASTERN NEBRASKA PANHANDLE...WESTERN SANDHILLS AND PORTIONS OF FAR SOUTHWESTERN NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND...LOW RELATIVE HUMIDITY AND DRY THUNDERSTORMS, which is in effect from noon today to 8 PM MDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ210...Fire Weather Zone 210 Frenchman Basin. * Winds...Southwest 15 to 25 mph with gusts up to 30 mph. * Relative Humidity...As low as 14 percent. * Lightning...Isolated thunderstorms capable of dry lightning may develop. * Impacts...Any fire starts will be difficult or impossible to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
4 follow-up statements
819 WWUS83 KLBF 181846 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 146 PM CDT Mon Jul 18 2022 NEZ206-190215- /O.NEW.KLBF.FW.W.0028.220719T1800Z-220720T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest- 146 PM CDT Mon Jul 18 2022 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SANDHILLS/VALENTINE NWR AND THE NEBRASKA NATIONAL FOREST... The National Weather Service in North Platte has issued a Red Flag Warning for wind and low humidity, which is in effect from 1 PM to 8 PM CDT Tuesday. * Affected Area...In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. * Winds...Northwest 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 14 percent. * Temperatures...In the lower 90s. * Impacts...Any fire starts will be difficult or impossible to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ204-190215- /O.EXT.KLBF.FW.W.0027.000000T0000Z-220720T0100Z/ Eastern Panhandle/Crescent Lake NWR- 1246 PM MDT Mon Jul 18 2022 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM MDT TUESDAY FOR WIND LOW RELATIVE HUMIDITY AND THE THREAT FOR DRY THUNDERSTORMS FOR THE EASTERN NEBRASKA PANHANDLE...WESTERN SANDHILLS AND PORTIONS OF FAR SOUTHWESTERN NEBRASKA... * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * Winds...Southwest 15 to 25 mph with gusts up to 30 mph today and northwest at 15 to 25 mph with gusts up to 30 mph Tuesday. * Relative Humidity...As low as 13 percent. * Lightning...Isolated thunderstorms capable of dry lightning may develop today. * Impacts...Any fire starts will be difficult or impossible to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ210-190200- /O.CON.KLBF.FW.W.0027.000000T0000Z-220719T0200Z/ Frenchman Basin- 1246 PM MDT Mon Jul 18 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND LOW RELATIVE HUMIDITY AND THE THREAT FOR DRY THUNDERSTORMS FOR THE EASTERN NEBRASKA PANHANDLE...WESTERN SANDHILLS AND PORTIONS OF FAR SOUTHWESTERN NEBRASKA... * Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman Basin. * Winds...South 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 14 percent. * Temperatures...97 to 106. * Lightning...Isolated thunderstorms capable of dry lightning may develop. * Impacts...Any fire starts will be difficult or impossible to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
072 WWUS83 KLBF 190154 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 854 PM CDT Mon Jul 18 2022 NEZ210-190300- /O.EXP.KLBF.FW.W.0027.000000T0000Z-220719T0200Z/ Frenchman Basin- 754 PM MDT Mon Jul 18 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND LOW RELATIVE HUMIDITY AND THE THREAT FOR DRY THUNDERSTORMS FOR THE EASTERN NEBRASKA PANHANDLE...WESTERN SANDHILLS AND PORTIONS OF FAR SOUTHWESTERN NEBRASKA... The threat of critical fire weather conditions has ended. The Red Flag warning will be allowed to expire. $$ NEZ204-191600- /O.CON.KLBF.FW.W.0027.000000T0000Z-220720T0100Z/ Eastern Panhandle/Crescent Lake NWR- 754 PM MDT Mon Jul 18 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT TUESDAY FOR WIND LOW RELATIVE HUMIDITY AND THE THREAT FOR DRY THUNDERSTORMS FOR THE EASTERN NEBRASKA PANHANDLE...WESTERN SANDHILLS AND PORTIONS OF FAR SOUTHWESTERN NEBRASKA... * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * Winds...Northwest 15 to 25 mph with gusts up to 30 mph. * Relative Humidity...As low as 13 percent. * Lightning...Isolated thunderstorms capable of dry lightning this evening. * Impacts...Any fire starts will be difficult or impossible to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ206-191600- /O.CON.KLBF.FW.W.0028.220719T1800Z-220720T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest- 854 PM CDT Mon Jul 18 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SANDHILLS/VALENTINE NWR AND THE NEBRASKA NATIONAL FOREST... * Affected Area...In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. * Winds...Northwest 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 14 percent. * Temperatures...In the lower 90s. * Impacts...Any fire starts will be difficult or impossible to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
761 WWUS83 KLBF 190722 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 222 AM CDT Tue Jul 19 2022 NEZ204-200100- /O.CON.KLBF.FW.W.0027.000000T0000Z-220720T0100Z/ Eastern Panhandle/Crescent Lake NWR- 122 AM MDT Tue Jul 19 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EASTERN NEBRASKA PANHANDLE AND WESTERN SANDHILLS... * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * Winds...Northwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 12 percent. * Impacts...Any fire starts will be difficult or impossible to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ206-200100- /O.CON.KLBF.FW.W.0028.220719T1800Z-220720T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest- 222 AM CDT Tue Jul 19 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SANDHILLS/VALENTINE NWR AND THE NEBRASKA NATIONAL FOREST... * Affected Area...In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. * Winds...Northwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 13 percent. * Temperatures...In the lower 90s. * Impacts...Any fire starts will be difficult or impossible to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
719 WWUS83 KLBF 200055 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 755 PM CDT Tue Jul 19 2022 NEZ204-200200- /O.EXP.KLBF.FW.W.0027.000000T0000Z-220720T0100Z/ Eastern Panhandle/Crescent Lake NWR- 655 PM MDT Tue Jul 19 2022 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... The threat of critical fire weather conditions has ended. The Red Flag warning will be allowed to expire. $$ NEZ206-200200- /O.EXP.KLBF.FW.W.0028.000000T0000Z-220720T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest- 755 PM CDT Tue Jul 19 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... The threat of critical fire weather conditions has ended. The Red Flag warning will be allowed to expire. $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Jul 17, 11:50 PM MDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 17, 11:50 PM MDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1250 AM CDT Mon Jul 18 2022 .SHORT TERM...(This evening through Monday night) Issued at 320 PM CDT Sun Jul 17 2022 The RAP model shows an 18C-20C h700mb thermal ridge building into wrn Nebraska Monday afternoon. The warmest temperatures at that level will be confined to the Panhandle and this is the result of sfc low pressure across wrn SD. Highs of 105F or above are in place across wrn Nebraska Monday. This forecast leans on the short term model blend and the guidance blend, plus the previous forecast. The forecast is a compromise between the warmer/faster GFS which tracks the sfc across SD farther east and the slower/cooler HRRR and RAP models which keep the low farther west. A fairly sharp moisture gradient should set up across ncntl Nebraska limiting highs east of highway 183 to the upper 90s. Heat indices across both wrn and most of ncntl Nebraska should approach or exceed 100 degrees and a Heat Advisory is in place Monday afternoon and early evening in both areas. The CAMS show isolated high based thunderstorms developing late in the afternoon and early Monday evening across wrn Nebraska. These storms will likely be dry thunderstorms and a slight chance POP continues in place across wrn Nebraska. .LONG TERM...(Tuesday through Sunday) Issued at 320 PM CDT Sun Jul 17 2022 A Pacific cold front moving through the Pacific Northwest this afternoon will arrive in wrn and ncntl Nebraska during the day Tuesday, most likely in the morning. Both the blended guidance and deterministic model blend continue to show high temperatures in the low 100s along and south of Interstate 80. This is unusually warm for a post frontal environment but likely indicative of the caliber of the heat wave affecting the region Monday. Wednesday will be the cool day with highs in just the 90s across all but swrn Nebraska where 100F is in place. The models show temperatures aloft dipping to around 12C-13C. Thereafter, temperatures aloft steadily rise to 15C-17C supporting highs in the upper 90s to low 100s. Today's models are a bit slower developing the next significant heat wave. Next Saturday would appear the hottest day. No meaningful rainfall is expected during the next 7 days but the models continue to show a fairly steady stream of upper level moisture rotating through the Rockies and then east through parts of SD and Nebraska. Moisture, focus and forcing are the ingredients for rain. Unfortunately, the models show very little focus, i.e. a sfc front or boundary. In fact, the hot spell of weather the next 7 days is driven partly by the absence of any sort of strong sfc low pressure moving through the nrn Plains which would send a cold front into Nebraska. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1250 AM CDT Mon Jul 18 2022 The main aviation concern will be stronger winds this afternoon. South southwest gusts up to 30 knots are possible as a weak frontal passage pushes through the region. Winds are expected to diminish by early evening. Otherwise, VFR conditions prevail across the region. && .FIRE WEATHER... Issued at 320 PM CDT Sun Jul 17 2022 Little or no rainfall is expected across wrn and ncntl Nebraska during the next 7 days. Intense daytime heating Monday will lower humidity to around 15 percent across parts of wrn Nebraska. Wind gusts to near 30 mph are likely during the afternoon plus there is the potential for isolated dry thunderstorms along and west of highway 61. A Fire Weather Watch is in place Monday for areas west of highway 61. The watch and eventual warning may include the upper Niobrara valley near and west of Valentine. Fire weather conditions will likely remain elevated across wrn Nebraska Monday through Friday. The concern is humidity near or below 20 percent each day with modest nighttime recovery to 50 or 60 percent. && .CLIMATE... Issued at 320 PM CDT Sun Jul 17 2022 North Platte...forecast 105 record 103 Valentine... forecast 107 record 105 Broken Bow... forecast 97 record 110 Imperial... forecast 105 record 110 && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday afternoon through Monday evening for NEZ204-210. Heat Advisory from 1 PM CDT /noon MDT/ this afternoon to 9 PM CDT /8 PM MDT/ this evening for NEZ004>010-022>027-035>038- 056>059-069>071-094. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Kulik FIRE WEATHER...CDC CLIMATE...CDC
Hazardous weather outlook, Jul 17, 2:03 PM MDT, 11 hours 6 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 303 PM CDT Sun Jul 17 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-182015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 303 PM CDT Sun Jul 17 2022 /203 PM MDT Sun Jul 17 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Hot temperatures and heat index values up to 103 expected Monday with a Heat Advisory in effect across much of the forecast area for Monday afternoon into the evening. A Fire Weather Watch has also been issued for Monday afternoon and evening as the combination of hot temperatures, low humidity and breezy wind may create critical fire weather conditions. Hot weather continues through Saturday across western and north central Nebraska. Dangerous heat is expected on Monday as highs reach 100 to 108 degrees. Highs Thursday and Friday will range from 98 to 103 degrees. Elevated to near critical fire weather conditions are also possible on Tuesday as hot temperatures, low minimum relative humidity and gusty winds are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:46 PM MDT | Red Flag Warning | LBF | Blaine, Brown, Cherry, Hooker, Lincoln, Logan and 3 more | 30 hr |
Nearby
Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.